Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Feels like pills are lodged in nasal passage. Recommendations?

When I am swallowing pills sometimes it feels like one will go up instead of down. It feels like it is lodged there in my nasal passage or something. Is that even possible. (Not to be gross, but I did once cough while eating rice and blew a grain out of my nose , so maybe it is possible.) It seems to help in such cases if I snort some water up my nose to try and wash it down. Or is this just ridiculous?
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  243
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
Hello and welcome to HCM,

what you are describing is called nasal regurgitation and its common especially after surgeries on the throat.
Many practitioners of yoga can actually do what you described without much effort!!
If this is happening just once in a while then you have nothing to worry about, if it is happening often and its disturbing your diet in any way then consult an ENT.

Meanwhile do the following:
1. Maintain proper upright posture while swallowing and drink plenty of fluids while doing so
2. Do not try to blow your nose or try to bring out the food through the nose
3. Do not try to clean your nose without proper guidance as it is not necessary

take care

Dr Sriram Nathan
Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor